MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NBIH TEMPORARY PACING ELECTRODE CATHETER; BIPOLAR PACING ELECTRODE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 NBIH TEMPORARY PACING ELECTRODE CATHETER; BIPOLAR PACING ELECTRODE CATHETER
Model Number 007153P
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bipolar pacing electrode catheter would not power up, and the hose was changed but the device still did not work.Another probe was used on the patient to complete the procedure but the procedure was delayed and the patient was in a delicate state.Per additional information from the ibc via email 09jan2020, the device would not produce an electrical current or pace.The patient did not require additional sedatives or medication to maintain cardiac output while the electrodes were switched out.
 
Event or Problem Description
It was reported that the bipolar pacing electrode catheter would not power up, and the hose was changed but the device still did not work.Another probe was used on the patient to complete the procedure but the procedure was delayed and the patient was in a delicate state.Per additional information from the (b)(6) via email 09jan2020, the device would not produce an electrical current or pace.The patient did not require additional sedatives or medication to maintain cardiac output while the electrodes were switched out.
 
Additional Manufacturer Narrative
The reported event was unconfirmed as the product met specifications.Using the multi-meter t-656 and the test box t-657, the resistance was measured for both circuits of the returned electrode sample.Circuit# 1 measured 1.7 ohms and circuit# 2 measured 4.3 ohms.The specification for circuit resistance is 30 ohms maximum.All intercircuit resistance readings were above the required 15 megaohms and all circuits met specification for series resistance.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for use inspection instructions 1.Inspect the sterile package carefully for damage during transit or storage.Do not use the catheter if the package is damaged.2.Visually inspect the catheter, under sterile conditions, for kinks in the catheter shaft, integrity of the connector, condition of electrodes, and any other damage.3.In case of catheters with a balloon, under sterile conditions, remove the protective sheath and inflate the balloon with 1.5 ml of air or carbon dioxide.Use the inflation syringe included in the package.Completely deflate the balloon after the test.Insertion instructions using a needlecannula 1.Open the package and place the contents on a sterile field.2.Prep the skin at the site of insertion and inject a local anesthetic.3.Remove the protective guard from the needle cannula.4.Enter the vein with the needle cannula.Simultaneous aspiration into a syringe will help confirm vessel entry.5.Remove the syringe and the needle.6.If using an open-lumen catheter, flush the catheter with a heparinized solution.Remove any stylette prior to insertion.7.Using the aid of fluoroscopy or an ecg monitor, advance the catheter through the cannula to the desired position.If using a balloon catheter, inflate the balloon when the catheter is in the right atrium.Please note that the balloon can be inflated or deflated only when the stopcock is parallel to the catheter shaft.Do not pull the catheter back through the cannula as it may cause damage to the catheter.8.If using a balloon catheter, deflate the balloon after the catheter has reached the desired location.9.Test the pacing characteristics for optimal pacing.10.Pull the cannula back and secure it to the proximal end of the catheter.11.Secure the electrode catheter in place at the insertion site.Insertion instructions using a percutaneous introducer sheath follow the instructions, warnings, and precautions of the introducer manufacturer.If using a balloon temporary pacing catheter, use half or one french size larger introducer, unless otherwise recommended by the introducer manufacturer.Electrical connections for measuring intracardiac ecgs 1.Insert adapter pin into standard 2 mm (0.080¿) pin receptacle of equipment (see figure 1).If equipment contains a locking mechanism such as a collet or thumbscrew, tighten down onto adapter.Leave affixed to equipment.Warning: inappropriate electrical connections, e.G.Into a wall socket, may pose serious risk of adverse health consequences or death.2.Thread leads of catheter through the adapter eyelet.Connect the negative jack (marked ¿distal¿) to the v-lead of the ecg, and the positive jack (unmarked) to the positive terminal of the external pulse generator.Electrical connections for pacing 1.Insert adapter pin into standard 2 mm (0.080¿) pin receptacle of equipment (see figure 1).If equipment contains a locking mechanism such as a collet or thumbscrew, tighten down onto adapter.Leave affixed to equipment.Warning: inappropriate electrical connections, e.G.Into a wall socket, may pose serious risk of adverse health consequences or death.2.Thread leads of catheter through the adapter eyelet.Connect the negative jack (marked distal) to the negative terminal of the external pulse generator, and the positive jack (unmarked) to the positive terminal of the pulse generator." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
NBIH TEMPORARY PACING ELECTRODE CATHETER
Common Device Name
BIPOLAR PACING ELECTRODE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9653526
Report Number1018233-2020-00684
Device Sequence Number19460761
Product Code LDF
UDI-Device Identifier00801741011290
UDI-Public(01)00801741011290
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number007153P
Device Catalogue Number007153P
Device Lot NumberGFDW1815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1